So I had my one month check up with the doctor who performed the surgery on my right knee to fix the torn ligaments in the ACL and meniscus. With physical therapy the flexibility is nearly back to normal, still some work to be done on raising my foot (knee bent) to my butt. Strength training will take a bit more time, but every day it is getting better…or so I think (and hope).
The doctor was pleased with the progress report from the physical therapist, in that he told me I did not need to wear the full knee brace any longer. So I worked around the house and yard yesterday without the brace on and overall it felt good. I did figure I would pay for it later that afternoon with the tingling and numbness sensation in my right foot/ankle/knee.
This issue is still the biggest concern of mine right now. It has been since the last time I spoke to the doctor, which was when the stitches were removed around the beginning of April. He was not concerned at that point since there was still some swelling and the numbness is somewhat common around the knee area.
Now more than a month later the tingling and numbness have not improved. In my opinion it has only gotten worse. The therapist was hoping for some improvement during our session, but to date we have not seen any decrease of the symptoms I have.
Yesterday after the doctor and I talked for about 10 minutes regarding the knee, the strengthening and the “do’s and dont’s” of not using the brace. So for now, if I decide not to wear the brace I cannot run or jump up and down, nor can I plant and cut as you do in soccer or football. As for the toes and foot he told me about the medication I could request and what it was used for.
After hearing him out, I actually asked for percocet and was denied. He said the drug Neurontin (gabapentin) “is an anti-epileptic medication…It affects chemicals and nerves in the body that are involved in the cause of seizures and some types of pain….Neurontin is also used to treat nerve pain caused by herpes virus or shingles.”
Unfortunately, I should have looked up the side effects before taking one of these prior to going to bed. “Call your doctor at once if you have any new or worsening symptoms such as: mood or behavior changes, depression, anxiety, or if you feel agitated, hostile, restless, hyperactive (mentally or physically), or have thoughts about suicide or hurting yourself.” Holy shit! And they actually prescribe this?
I have never had a worse night and actually worse start to my day than I did today after taking a 100mg tablet last night. I got no sleep and exhibited every symptom on that list outside of suicide. I don’t think I well be taking these any more and will call the doctor in a short while to figure out what the hell he was trying to do to me.